Day 15 of 30 Days In June, “The Cautionary Tale” 

Day 15 of 30 Days in June for PTSD Awareness

“The Cautionary Tale”

Words, well meaning told me

“Man up! 
Get over it!
Toss those pills down the toilet”

Symptoms worse than before ensued

I could not catch my breath

My brain exploded and landed me on the floor

What happened

I don’t understand

I am shaking with fear

Drenched with sweat

My heart hurts inside my chest

I cannot sleep

I am afraid I will finally

Die

I thought I was stronger

I thought I could do this alone

I should be able to do this alone

As I sit hidden in my room

Chest hurting, sweating, fear consumes me

And I am ashamed of how weak I am

Sleep eludes me worse than before

Every sound frightens me in the night

I want to scream and never stop

Riding in the car I feel dizzy

Sweat soaks my body again

This should have been easy

I watched those pills sink to the bottom of the toilet

And felt in control

Now there is no control

I get up and end up on the floor

I do not understand what has happened

I will die if this does not stop

I need help

Have to get help

This time…

I will ask in spite of the shame

Concerned expressed 

Help given

I was strong enough to survive, to live

Months longer it took

Not 21 days

Told I could have died, should have died

In the bog of mud which was sucking me down

Into it’s dark depths

Support and help got me through

The months longer it took to withdraw

From well meaning medications given

Ones I had not needed

I became a captive

Now I am free
To sleep through the entire night.  

*************

Posted by Bree N. on March 20, 2014

(An entry written about the ‘good meaning advice’ to just ‘toss those pills down the toilet’)

“Cautionary tale with good progress”

      Withdrawal…something you cannot “man up and get over it”. Whether its the sleep medication, anxiety medication, or for others their anti-depressants. Do NOT just quit. Whether we want to or not it is absolutely important to wean slowly before quitting. Some cause rebounding insomnia, rebound anxiety worse than it was to begin with, and heart irregularities that can cause death.

      I share this as its been a horrific, terrifying 21 days+ of no sleep, anxiety, fear, heart & chest pain and the most supportive family members ever. If I’d not shared with them the horror I was going through I wouldn’t have gotten assistance to get through the withdrawal to this much happier place alive.

       We all believe we are stronger than the meds we were given with the best of intentions. Reality is we are strong only when we realize there is NO SHAME IS ASKING FOR HELP.

      I’m grateful for the people who responded with support here, suggestions about what specialist I needed to find…not an easy task by far. I hit the luck, blessed button on that one. Yet without each other? Its nearly impossible,with others who’ve gone through it we can improve our lives. Move out from the bog holding us captive and break free.

Advertisements

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s